Near-optimal control for stochastic recursive problems

Chi Man Hui, Jianhui Huang, Xun Li, Guangchen Wang

Research output: Journal article publicationJournal articleAcademic researchpeer-review

19 Citations (Scopus)

Abstract

It is well documented (e.g. Zhou (1998) [8]) that the near-optimal controls, as the alternative to the "exact" optimal controls, are of great importance for both the theoretical analysis and practical application purposes due to its nice structure and broad-range availability, feasibility as well as flexibility. However, the study of near-optimality on the stochastic recursive problems, to the best of our knowledge, is a totally unexplored area. Thus we aim to fill this gap in this paper. As the theoretical result, a necessary condition as well as a sufficient condition of near-optimality for stochastic recursive problems is derived by using Ekeland's principle. Moreover, we work out an ε-optimal control example to shed light on the application of the theoretical result. Our work develops that of [8] but in a rather different backward stochastic differential equation (BSDE) context.
Original languageEnglish
Pages (from-to)161-168
Number of pages8
JournalSystems and Control Letters
Volume60
Issue number3
DOIs
Publication statusPublished - 1 Mar 2011

Keywords

  • Backward stochastic differential equation
  • Ekeland's principle
  • Near-optimal
  • Necessary condition
  • Sufficient condition

ASJC Scopus subject areas

  • Control and Systems Engineering
  • Computer Science(all)
  • Mechanical Engineering
  • Electrical and Electronic Engineering

Cite this